Alert archive / California / Hazardous Seas Warnings in 2015

Hazardous Seas Warning 32, NWS Eureka, CA

October 3, 2015

NWS Eureka, CA issued this hazardous seas warning at Oct 3, 2015, 3:25 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2015, 3:25 AM PDT (10:25 UTC)
Expired
Oct 3, 2015, 9:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WHUS76 KEKA 031025
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
325 AM PDT SAT OCT 3 2015

PZZ450-031830-
/O.EXT.KEKA.SC.Y.0179.000000T0000Z-151003T1600Z/
/O.NEW.KEKA.SE.W.0032.151003T1025Z-151003T1600Z/
/O.EXB.KEKA.GL.W.0030.151003T1600Z-151004T0400Z/
/O.UPG.KEKA.GL.A.0022.151003T1800Z-151004T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
325 AM PDT SAT OCT 3 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHERLY WINDS WILL GRADUALLY INCREASE TO A PEAK OF 20
  TO 30 KT WITH GUSTS TO 40 KT BY LATE THIS AFTERNOON AND
  EVENING...AND GRADUALLY EASE THROUGHOUT THE OVERNIGHT AND EARLY
  MORNING HOURS.

* WAVES/SEAS...LARGE...STEEP SHORT PERIOD SEAS WILL CONTINUE TO
  INCREASE THROUGH THE NEXT 12 TO 24 HOURS IN RESPONSE TO
  STRENGTHENING NORTHERLY WINDS. SHORT PERIOD SEAS WILL LIKELY
  BUILD TO 11 TO 15 FT 10 SECONDS BY LATE THIS AFTERNOON...WITH
  THE LARGEST SEAS LOCATED NEAR CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-031830-
/O.EXT.KEKA.SC.Y.0179.000000T0000Z-151003T1600Z/
/O.NEW.KEKA.SE.W.0032.151003T1025Z-151003T1600Z/
/O.EXB.KEKA.GL.W.0030.151003T1600Z-151004T0400Z/
/O.UPG.KEKA.GL.A.0022.151003T1800Z-151004T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
325 AM PDT SAT OCT 3 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHERLY WINDS WILL GRADUALLY INCREASE TO A PEAK OF 20
  TO 30 KT WITH GUSTS TO 40 KT BY LATE THIS AFTERNOON AND
  EVENING...AND GRADUALLY EASE THROUGHOUT THE OVERNIGHT AND EARLY
  MORNING HOURS. 

* WAVES/SEAS...LARGE...STEEP SHORT PERIOD SEAS WILL CONTINUE TO
  INCREASE THROUGH THE NEXT 12 TO 24 HOURS IN RESPONSE TO
  STRENGTHENING NORTHERLY WINDS. SHORT PERIOD SEAS WILL LIKELY
  BUILD TO 12 TO 16 FT 10 SECONDS BY LATE THIS AFTERNOON...WITH
  THE LARGEST SEAS LOCATED NEAR CAPE MENDOCINO AND POINT ARENA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-031830-
/O.CON.KEKA.GL.W.0030.000000T0000Z-151004T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
325 AM PDT SAT OCT 3 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...ALREADY STRONG NORTHERLY WINDS WILL GRADUALLY INCREASE
  TO A PEAK OF 30 TO 35 KT WITH GUSTS TO 45 OR 50 KT BY LATE THIS
  AFTERNOON AND EVENING...AND GRADUALLY EASE THROUGHOUT THE
  OVERNIGHT AND EARLY MORNING HOURS.

* WAVES/SEAS...LARGE...STEEP SHORT PERIOD SEAS WILL CONTINUE TO
  INCREASE THROUGH THE NEXT 12 TO 24 HOURS IN RESPONSE TO
  STRENGTHENING NORTHERLY WINDS. SHORT PERIOD SEAS WILL LIKELY
  BUILD TO 13 TO 16 FT 10 SECONDS BY LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-031830-
/O.CON.KEKA.GL.W.0030.000000T0000Z-151004T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
325 AM PDT SAT OCT 3 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...ALREADY STRONG NORTHERLY WINDS WILL GRADUALLY INCREASE
  TO A PEAK OF 30 TO 35 KT WITH GUSTS TO 45 OR 50 KT BY LATE THIS
  AFTERNOON AND EVENING...AND GRADUALLY EASE THROUGHOUT THE
  OVERNIGHT AND EARLY MORNING HOURS. 

* WAVES/SEAS...LARGE...STEEP SHORT PERIOD SEAS WILL CONTINUE TO
  INCREASE THROUGH THE NEXT 12 TO 24 HOURS IN RESPONSE TO
  STRENGTHENING NORTHERLY WINDS. SHORT PERIOD SEAS WILL LIKELY
  BUILD TO 15 TO 19 FT 10 SECONDS BY LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Oct 2, 2:44 PM PDT, 12 hours 41 minutes earlier.

Area forecast discussion, Oct 2, 2:44 PM PDT, 12 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
244 PM PDT FRI OCT 2 2015

.SYNOPSIS...SEASONABLE TEMPERATURES WILL CONTINUE ACROSS THE
REGION SATURDAY THROUGH EARLY NEXT WEEK. A FEW ISOLATED SHOWERS
ARE POSSIBLE THIS WEEKEND AS A WEAK COLD FRONT MOVES SOUTHWARD
ACROSS THE AREA. WINDS WILL INCREASE AND BECOME GUSTY LATE
SATURDAY AB=ND SATURDAY NIGHT. THE HIGHER GUSTS WILL OCCUR ACROSS
HIGHER ELEVATIONS.

&&

...SHORT TERM THROUGH MONDAY..AN UPPER LEVEL LOW PRESSURE SYSTEM
WILL STRENGTHEN AND MOVE SOUTHWARD OVER THE PACIFIC COASTAL
STATES THIS WEEKEND AS A HIGHLY AMPLIFIED UPPER LEVEL RIDGE
DEVELOPS OVER THE EAST PACIFIC. WINDS WILL INCREASE LATE SATURDAY
AND SATURDAY NIGHT. WIND GUSTS UP TO 40 MPH ARE POSSIBLE ALONG
HIGHER ELEVATION RIDGETOPS SATURDAY NIGHT. MOST OF THE
PRECIPITATION ASSOCIATED WITH THE UPPER LEVEL LOW PRESSURE SYSTEM
WILL AFFECT AREAS TOWARD THE SIERRAS. A FEW ISOLATED SHOWERS ARE
POSSIBLE OVER THE INTERIOR SATURDAY AND SUNDAY. INSTABILITY IS LOW
THEREFORE THUNDER HAS BEEN KEPT OUT OF THE FORECAST.

&&

.LONG-TERM (TUE-FRI)...MODELS MAINTAIN A RIDGE OVER THE AREA THROUGH
THE END OF THE WEEK AS AN UPSTREAM STORM DIGS OVER THE CENTRAL NORTH
PACIFIC. THUS WILL MAINTAIN A DRY FORECAST WITH A SLIGHT WARM UP.
THE GFS...ECMWF AND GEM WERE IN GOOD AGREEMENT SO PRECIP CHANCES
HAVE BEEN REDUCED. EVEN THE GFS ENSEMBLE HAS IT DRY WITH JUST ONE
MEMBER SHOWING A FEW HUNDREDTHS OUT TOWARD THE COAST THU AND FRI.
THUS WILL MAINTAIN LOW END...MOSTLY UNMENTIONABLE...PRECIP CHANCES
FOR PERHAPS SOME SPOTTY COASTAL DRIZZLE.

&&

.AVIATION...CONDITIONS HAD IMPROVED TO VFR ACROSS THE AREA THIS
AFTERNOON AS INCREASING NORTHERLY WINDS HAVE PROVIDED ENOUGH MIXING
TO SCOUR OUT THE LOW CLOUDS ALONG THE COAST. HEADING INTO THE
OVERNIGHT...MODELS SHOW BL RH INCREASING ALONG THE COAST...HIGHEST
AROUND HUMBOLDT BAY. QUESTIONS REMAIN AS TO HOW EXTENSIVE STRATUS
COVERAGE WILL BE OVERNIGHT WITH NORTH TO NORTHEAST WINDS POTENTIALLY
KEEPING THE BOUNDARY LAYER DISRUPTED ENOUGH TO KEEP THE LOW CLOUDS
AT BAY. MVFR TO IFR CONDITIONS ARE POSSIBLE...ESPECIALLY AROUND
HUMBOLDT BAY. VFR WILL PREVAIL ACROSS THE INTERIOR. STP

&&

.MARINE...NORTHERLY WINDS AND LARGE STEEP WAVES WILL CONTINUE TO
INCREASE TONIGHT THROUGH SATURDAY. CONFIDENCE IS INCREASING WE WILL
SEE MODERATE GALES (SUSTAINED TO 35KT) IN THE OUTER WATERS ON
SATURDAY AND PERHAPS LOW END GALES (GUSTS TO 35KT) IN THE INNER
WATERS AND NEAR SHORE. STACKED NORTHERLY FLOW WILL DEVELOP ON THE
WESTERN SIDE OF A COLD STORM SYSTEM THAT WILL DROP SOUTHWARD OVER
NORTHERN CALIFORNIA ON SAT. HIGH RESOLUTION DATA SETS INDICATE 925MB
AND BOUNDARY LAYER WINDS OF 40-45 KT DURING THE PEAK OF THE EVENT
WHICH WILL BE SAT AFTERNOON AND EVENING.  CONSIDERING THE STRONG
MIXING ALONG WITH MODERATE LOW LEVEL COLD AIR ADVECTION...THIS
HIGHER MOMENTUM AIR SHOULD TRANSPORT DOWN TO MEAN SEA LEVEL. THUS
WILL MAINTAIN GUSTS TO 40 AND 45 KT IN THE TEXT PRODUCTS AND GRIDS.
LATEST ENP GUIDANCE HAS STEEP SHORT PERIOD SEAS REACHING 14-16 FT ON
SAT...MOSTLY IN THE OUTER WATERS. NWPS WAS A COUPLE OF FEET HIGHER
WHICH MAY BE BETTER IN THIS CASE. WINDS AND SEAS SHOULD GRADUALLY
DIMINISH ON SUNDAY. IT WILL STILL BE ROUGH AND HAZARDOUS THROUGH THE
MORNING HOURS...ESPECIALLY IN THE OUTER WATERS. THERE HAS BEEN
FAIRLY GOOD AGREEMENT AMONGST THE VARIOUS MODELS ON LIGHT TO
MODERATE SOUTHERLY WINDS DEVELOPING MON AND TUE AS BROAD AND WEAK
LOW PRESSURE FORMS OVER THE WATERS. THE NWPS AND ENP DO NOT SHOW
MUCH IN THE WAY OF SHORT PERIOD WAVE GENERATION ON BOTH DAYS. THERE
MAY BE A SLIGHT SOUTHERLY WIND WAVE CHOP AROUND THE CAPE IF
SOUTHERLY WINDS REACH 15 TO 20KT. OVERALL SEAS ARE LOOKING
RELATIVELY LOW MON THRU WED.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
     PZZ450.

     SMALL CRAFT ADVISORY UNTIL 11 AM PDT SATURDAY FOR PZZ450.

     GALE WARNING UNTIL 3 AM PDT SUNDAY FOR PZZ470.

     GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
     PZZ455.

     SMALL CRAFT ADVISORY UNTIL 11 AM PDT SATURDAY FOR PZZ455.

     GALE WARNING UNTIL 3 AM PDT SUNDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 2, 2:22 PM PDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
222 PM PDT FRI OCT 2 2015

CAZ001>004-076-032130-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
222 PM PDT FRI OCT 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDS WILL INCREASE ACROSS THE AREA LATE SATURDAY AND SATURDAY
NIGHT. GUSTS TO 40 MPH ARE POSSIBLE AT HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 3:48 AM PDTWind AdvisoryEKA28 hr
Oct 3, 5:32 AM PDTRed Flag WarningEKA29 hr

Nearby

Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.